January  2011, 10(1): 269-286. doi: 10.3934/cpaa.2011.10.269

Homoclinic orbits for a class of Hamiltonian systems with superquadratic or asymptotically quadratic potentials

1. 

Department of Mathematics, Southeast University, Nanjing 210096

Received  November 2009 Revised  August 2010 Published  November 2010

In this paper we study the following nonperiodic second order Hamiltonian system

$-\ddot{u}(t)+L(t)u(t)=\nabla_u R(t,u(t)), \forall (t,u)\in R\times R^N, $

where the matrix $L(t)\in C(R,R^{N^2})$ and $R(t,u)$ is asymptotically quadratic or super quadratic in $u$ as $|u|\rightarrow\infty$. Under more general assumptions on the matrix $L(t)$, if $R$ is superquadratic and even in $u$, we obtain infinitely many homoclinic orbits. On the other hand, if $R$ is asymptotically quadratic, we also prove the existence and multiplicity of homoclinic orbits for the above system.

Citation: Jun Wang, Junxiang Xu, Fubao Zhang. Homoclinic orbits for a class of Hamiltonian systems with superquadratic or asymptotically quadratic potentials. Communications on Pure & Applied Analysis, 2011, 10 (1) : 269-286. doi: 10.3934/cpaa.2011.10.269
References:
[1]

Y. H. Ding, "Variational Methods for Strongly Indefinite Problems,", World Scientific Press, (2008).   Google Scholar

[2]

Y. H. Ding and B. Ruf, Solutions of a nonliear Dirac equation with external feilds,, Arch. Rational Mech. Anal., 190 (2008), 57.  doi: doi:10.1007/s00205-008-0163-z.  Google Scholar

[3]

Y. H. Ding and A. Szulkin, Bound states for semilinear Schrödinger equations with sign-changing potential,, Calc. Var. Partial Differential Equations, 29 (2007), 397.  doi: doi:10.1007/s00526-006-0071-8.  Google Scholar

[4]

Y. H. Ding and L. Jeanjean, Homoclinic orbits for non periodic Hamiltonian system,, J. Differential Equations, 237 (2007), 473.  doi: doi:10.1016/j.jde.2007.03.005.  Google Scholar

[5]

Y. H. Ding, Existence and multiciplicity results for homoclinic solutions to a class of Hamiltonian systems,, Nonlin. Anal. T.M.A., 25 (1995), 1095.  doi: doi:10.1016/0362-546X(94)00229-B.  Google Scholar

[6]

Y. H. Ding and M. Girardi, Periodic and homoclinic solutions to a class of Hamiltonian systems with the potentials changing sign,, Dyn. Sys. and Appl., 2 (1993), 131.   Google Scholar

[7]

Y. H. Ding and M. Girardi, Infinitely many homoclinic orbits of a Hamiltonian system with symmetry,, Nonlinear Anal., 38 (1999), 391.  doi: doi:10.1016/S0362-546X(98)00204-1.  Google Scholar

[8]

M. Struwe, "Variational Methods Applications to Nolinear Partial Differential Equations and Hamiltonian Systems,", Springer-Verlag, (2000).   Google Scholar

[9]

P. H. Rabinowitz, "Minimax Methods in Critical Point Theory with Applications to Differential Equations,", CBMS Reg. Conf.Ser. in Math. Vol. 65 A. M. S., (1986).   Google Scholar

[10]

W. M. Zou and M. Schechter, "Critical Point Theory and its Applications,", Springer, (2006).   Google Scholar

[11]

V. Coti-Zelati and P. H. Rabinowitz, Homoclinic orbits for second order Hamiltonian systems possessing superqudratic potentials,, J. Amer. Math. Soc., 4 (1991), 693.  doi: doi:10.1090/S0894-0347-1991-1119200-3.  Google Scholar

[12]

P. H. Rabinowitz and K. Tanaka, Some results on connecting orbits for a class of Hamiltonin systems,, Math. Z., 206 (1990), 473.  doi: doi:10.1007/BF02571356.  Google Scholar

[13]

W. Omana and M. Willem, Homoclinic orbits for a class of Hamiltonian systems,, Diff. and Int. Eq., 5 (1992), 1115.   Google Scholar

[14]

P. H. Rabinowitz, Homoclinic orbits for a class of Hamiltonian systems,, Proc. Roy. Soc. Edinburgh, 114 (1990), 33.   Google Scholar

[15]

Z. Q. Qu and C. L. Tang, Existence of homoclinic solution for the second order Hamiltonian systems,, J. Math. Anal. Appl., 291 (2004), 203.  doi: doi:10.1016/j.jmaa.2003.10.026.  Google Scholar

[16]

Y. Lv and C. L. Tang, Existence of even homoclinic solution for the second order Hamiltonian systems,, Nonlinea Anal., 67 (2007), 2189.  doi: doi:10.1016/j.na.2006.08.043.  Google Scholar

[17]

J. Yang and F. B. Zhang, Infinitely many homoclinic orbits for the second order Hamiltonian systems with superquadratic potentials,, Nonlinear Anal. Real World Appl., 10 (2009), 1417.  doi: doi:10.1016/j.nonrwa.2008.01.013.  Google Scholar

[18]

W. M. Zou and S. J. Li, Infinitely many homoclinic orbits for the second order Hamiltonian systems,, Applied Mathematics Letter, 16 (2003), 1283.  doi: doi:10.1016/S0893-9659(03)90130-3.  Google Scholar

[19]

D. E. Edmunds and W. D. Evans, "Spectral Theory and Differential Operators, Clarendon Press,", Oxford, (1987).   Google Scholar

[20]

V. Coti-Zelati, I. Ekeland and E. Séré, A variational approach to homoclinic orbits in Hamiltonian systems,, Math. Ann., 228 (1990), 133.  doi: doi:10.1007/BF01444526.  Google Scholar

[21]

Y. H. Ding and S. J. Li, Homoclinic orbits for first order Hamiltonian systems,, J. Math. Anal. Appl., 189 (1995), 585.  doi: doi:10.1006/jmaa.1995.1037.  Google Scholar

[22]

H. Hofer and K. Wysocki, First order elliptic systems and the existence of homoclinic orbits in Hamiltonian systems,, Math. Ann., 228 (1990), 483.  doi: doi:10.1007/BF01444543.  Google Scholar

[23]

E. Séré, Existence of infinitely many homoclinic orbits in Hamiltonian systems,, Math. Z., 209 (1992), 27.  doi: doi:10.1007/BF02570817.  Google Scholar

[24]

K. Tanaka, Homoclinic orbits in a first order superquadratic Hamiltonian system: Conver- gence of subharmonic orbits,, J. Diff. Eq., 94 (1991), 315.  doi: doi:10.1016/0022-0396(91)90095-Q.  Google Scholar

[25]

Y. H. Ding and M. Willem, Homoclinic orbits of a Hamiltonian system,, Z. Angew. Math. Phys., 50 (1999), 759.  doi: doi:10.1007/s000330050177.  Google Scholar

[26]

A. Szulkin and W. M. Zou, Homoclinic orbits for asymptotically linear Hamiltonian systems,, J. Funct. Anal., 187 (2001), 25.  doi: doi:10.1006/jfan.2001.3798.  Google Scholar

[27]

M. Izydorek and J. Janczewska, Homoclinic solutions for a class of the second order Hamiltonian systems,, J. Differential Equations, 219 (2005), 375.  doi: doi:10.1016/j.jde.2005.06.029.  Google Scholar

[28]

M. Izydorek and J. Janczewska, Homoclinic solutions for nonautonomous second order Hamiltonian systems with a coercive potential,, J. Math. Anal. Appl., 335 (2007), 1119.  doi: doi:10.1016/j.jmaa.2007.02.038.  Google Scholar

[29]

M. Schechter and W. M. Zou, Homoclinic orbits for Schrödinger systems,, Michigan Math. J., 51 (2005), 59.   Google Scholar

[30]

Y. H. Ding, Multiple homoclinics in a Hamiltonian system with asymptotically or super linear terms,, Communications in Contemporary Mathematics, 4 (2006), 453.  doi: doi:10.1142/S0219199706002192.  Google Scholar

show all references

References:
[1]

Y. H. Ding, "Variational Methods for Strongly Indefinite Problems,", World Scientific Press, (2008).   Google Scholar

[2]

Y. H. Ding and B. Ruf, Solutions of a nonliear Dirac equation with external feilds,, Arch. Rational Mech. Anal., 190 (2008), 57.  doi: doi:10.1007/s00205-008-0163-z.  Google Scholar

[3]

Y. H. Ding and A. Szulkin, Bound states for semilinear Schrödinger equations with sign-changing potential,, Calc. Var. Partial Differential Equations, 29 (2007), 397.  doi: doi:10.1007/s00526-006-0071-8.  Google Scholar

[4]

Y. H. Ding and L. Jeanjean, Homoclinic orbits for non periodic Hamiltonian system,, J. Differential Equations, 237 (2007), 473.  doi: doi:10.1016/j.jde.2007.03.005.  Google Scholar

[5]

Y. H. Ding, Existence and multiciplicity results for homoclinic solutions to a class of Hamiltonian systems,, Nonlin. Anal. T.M.A., 25 (1995), 1095.  doi: doi:10.1016/0362-546X(94)00229-B.  Google Scholar

[6]

Y. H. Ding and M. Girardi, Periodic and homoclinic solutions to a class of Hamiltonian systems with the potentials changing sign,, Dyn. Sys. and Appl., 2 (1993), 131.   Google Scholar

[7]

Y. H. Ding and M. Girardi, Infinitely many homoclinic orbits of a Hamiltonian system with symmetry,, Nonlinear Anal., 38 (1999), 391.  doi: doi:10.1016/S0362-546X(98)00204-1.  Google Scholar

[8]

M. Struwe, "Variational Methods Applications to Nolinear Partial Differential Equations and Hamiltonian Systems,", Springer-Verlag, (2000).   Google Scholar

[9]

P. H. Rabinowitz, "Minimax Methods in Critical Point Theory with Applications to Differential Equations,", CBMS Reg. Conf.Ser. in Math. Vol. 65 A. M. S., (1986).   Google Scholar

[10]

W. M. Zou and M. Schechter, "Critical Point Theory and its Applications,", Springer, (2006).   Google Scholar

[11]

V. Coti-Zelati and P. H. Rabinowitz, Homoclinic orbits for second order Hamiltonian systems possessing superqudratic potentials,, J. Amer. Math. Soc., 4 (1991), 693.  doi: doi:10.1090/S0894-0347-1991-1119200-3.  Google Scholar

[12]

P. H. Rabinowitz and K. Tanaka, Some results on connecting orbits for a class of Hamiltonin systems,, Math. Z., 206 (1990), 473.  doi: doi:10.1007/BF02571356.  Google Scholar

[13]

W. Omana and M. Willem, Homoclinic orbits for a class of Hamiltonian systems,, Diff. and Int. Eq., 5 (1992), 1115.   Google Scholar

[14]

P. H. Rabinowitz, Homoclinic orbits for a class of Hamiltonian systems,, Proc. Roy. Soc. Edinburgh, 114 (1990), 33.   Google Scholar

[15]

Z. Q. Qu and C. L. Tang, Existence of homoclinic solution for the second order Hamiltonian systems,, J. Math. Anal. Appl., 291 (2004), 203.  doi: doi:10.1016/j.jmaa.2003.10.026.  Google Scholar

[16]

Y. Lv and C. L. Tang, Existence of even homoclinic solution for the second order Hamiltonian systems,, Nonlinea Anal., 67 (2007), 2189.  doi: doi:10.1016/j.na.2006.08.043.  Google Scholar

[17]

J. Yang and F. B. Zhang, Infinitely many homoclinic orbits for the second order Hamiltonian systems with superquadratic potentials,, Nonlinear Anal. Real World Appl., 10 (2009), 1417.  doi: doi:10.1016/j.nonrwa.2008.01.013.  Google Scholar

[18]

W. M. Zou and S. J. Li, Infinitely many homoclinic orbits for the second order Hamiltonian systems,, Applied Mathematics Letter, 16 (2003), 1283.  doi: doi:10.1016/S0893-9659(03)90130-3.  Google Scholar

[19]

D. E. Edmunds and W. D. Evans, "Spectral Theory and Differential Operators, Clarendon Press,", Oxford, (1987).   Google Scholar

[20]

V. Coti-Zelati, I. Ekeland and E. Séré, A variational approach to homoclinic orbits in Hamiltonian systems,, Math. Ann., 228 (1990), 133.  doi: doi:10.1007/BF01444526.  Google Scholar

[21]

Y. H. Ding and S. J. Li, Homoclinic orbits for first order Hamiltonian systems,, J. Math. Anal. Appl., 189 (1995), 585.  doi: doi:10.1006/jmaa.1995.1037.  Google Scholar

[22]

H. Hofer and K. Wysocki, First order elliptic systems and the existence of homoclinic orbits in Hamiltonian systems,, Math. Ann., 228 (1990), 483.  doi: doi:10.1007/BF01444543.  Google Scholar

[23]

E. Séré, Existence of infinitely many homoclinic orbits in Hamiltonian systems,, Math. Z., 209 (1992), 27.  doi: doi:10.1007/BF02570817.  Google Scholar

[24]

K. Tanaka, Homoclinic orbits in a first order superquadratic Hamiltonian system: Conver- gence of subharmonic orbits,, J. Diff. Eq., 94 (1991), 315.  doi: doi:10.1016/0022-0396(91)90095-Q.  Google Scholar

[25]

Y. H. Ding and M. Willem, Homoclinic orbits of a Hamiltonian system,, Z. Angew. Math. Phys., 50 (1999), 759.  doi: doi:10.1007/s000330050177.  Google Scholar

[26]

A. Szulkin and W. M. Zou, Homoclinic orbits for asymptotically linear Hamiltonian systems,, J. Funct. Anal., 187 (2001), 25.  doi: doi:10.1006/jfan.2001.3798.  Google Scholar

[27]

M. Izydorek and J. Janczewska, Homoclinic solutions for a class of the second order Hamiltonian systems,, J. Differential Equations, 219 (2005), 375.  doi: doi:10.1016/j.jde.2005.06.029.  Google Scholar

[28]

M. Izydorek and J. Janczewska, Homoclinic solutions for nonautonomous second order Hamiltonian systems with a coercive potential,, J. Math. Anal. Appl., 335 (2007), 1119.  doi: doi:10.1016/j.jmaa.2007.02.038.  Google Scholar

[29]

M. Schechter and W. M. Zou, Homoclinic orbits for Schrödinger systems,, Michigan Math. J., 51 (2005), 59.   Google Scholar

[30]

Y. H. Ding, Multiple homoclinics in a Hamiltonian system with asymptotically or super linear terms,, Communications in Contemporary Mathematics, 4 (2006), 453.  doi: doi:10.1142/S0219199706002192.  Google Scholar

[1]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Homoclinic orbits for a class of asymptotically quadratic Hamiltonian systems. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2855-2878. doi: 10.3934/cpaa.2019128

[2]

Addolorata Salvatore. Multiple homoclinic orbits for a class of second order perturbed Hamiltonian systems. Conference Publications, 2003, 2003 (Special) : 778-787. doi: 10.3934/proc.2003.2003.778

[3]

Qinqin Zhang. Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1929-1940. doi: 10.3934/cpaa.2015.14.1929

[4]

Juntao Sun, Jifeng Chu, Zhaosheng Feng. Homoclinic orbits for first order periodic Hamiltonian systems with spectrum point zero. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3807-3824. doi: 10.3934/dcds.2013.33.3807

[5]

Qinqin Zhang. Homoclinic orbits for discrete Hamiltonian systems with local super-quadratic conditions. Communications on Pure & Applied Analysis, 2019, 18 (1) : 425-434. doi: 10.3934/cpaa.2019021

[6]

Cyril Joel Batkam. Homoclinic orbits of first-order superquadratic Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3353-3369. doi: 10.3934/dcds.2014.34.3353

[7]

Nikolaz Gourmelon. Generation of homoclinic tangencies by $C^1$-perturbations. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 1-42. doi: 10.3934/dcds.2010.26.1

[8]

Martín Sambarino, José L. Vieitez. On $C^1$-persistently expansive homoclinic classes. Discrete & Continuous Dynamical Systems - A, 2006, 14 (3) : 465-481. doi: 10.3934/dcds.2006.14.465

[9]

Keonhee Lee, Manseob Lee. Hyperbolicity of $C^1$-stably expansive homoclinic classes. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1133-1145. doi: 10.3934/dcds.2010.27.1133

[10]

Mark Pollicott. Closed orbits and homology for $C^2$-flows. Discrete & Continuous Dynamical Systems - A, 1999, 5 (3) : 529-534. doi: 10.3934/dcds.1999.5.529

[11]

Søren Eilers. C *-algebras associated to dynamical systems. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 177-192. doi: 10.3934/dcds.2006.15.177

[12]

Amadeu Delshams, Pere Gutiérrez. Exponentially small splitting for whiskered tori in Hamiltonian systems: continuation of transverse homoclinic orbits. Discrete & Continuous Dynamical Systems - A, 2004, 11 (4) : 757-783. doi: 10.3934/dcds.2004.11.757

[13]

Li-Li Wan, Chun-Lei Tang. Existence and multiplicity of homoclinic orbits for second order Hamiltonian systems without (AR) condition. Discrete & Continuous Dynamical Systems - B, 2011, 15 (1) : 255-271. doi: 10.3934/dcdsb.2011.15.255

[14]

Jun Wang, Junxiang Xu, Fubao Zhang. Homoclinic orbits for superlinear Hamiltonian systems without Ambrosetti-Rabinowitz growth condition. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1241-1257. doi: 10.3934/dcds.2010.27.1241

[15]

Tiphaine Jézéquel, Patrick Bernard, Eric Lombardi. Homoclinic orbits with many loops near a $0^2 i\omega$ resonant fixed point of Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3153-3225. doi: 10.3934/dcds.2016.36.3153

[16]

Shaobo Gan, Kazuhiro Sakai, Lan Wen. $C^1$ -stably weakly shadowing homoclinic classes admit dominated splittings. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 205-216. doi: 10.3934/dcds.2010.27.205

[17]

Katsutoshi Shinohara. On the index problem of $C^1$-generic wild homoclinic classes in dimension three. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 913-940. doi: 10.3934/dcds.2011.31.913

[18]

Viktor L. Ginzburg and Basak Z. Gurel. On the construction of a $C^2$-counterexample to the Hamiltonian Seifert Conjecture in $\mathbb{R}^4$. Electronic Research Announcements, 2002, 8: 11-19.

[19]

Olga Bernardi, Franco Cardin. On $C^0$-variational solutions for Hamilton-Jacobi equations. Discrete & Continuous Dynamical Systems - A, 2011, 31 (2) : 385-406. doi: 10.3934/dcds.2011.31.385

[20]

S. Secchi, C. A. Stuart. Global bifurcation of homoclinic solutions of Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1493-1518. doi: 10.3934/dcds.2003.9.1493

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (17)
  • HTML views (0)
  • Cited by (15)

Other articles
by authors

[Back to Top]